Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 132, NWS Quad Cities, IA

September 6, 2001Hancock County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 6, 2001, 6:37 PM CDT for Hancock County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2001, 6:37 PM CDT (23:37 UTC)
Expired
Sep 6, 2001, 7:30 PM CDT
In force
53 min
Issued by
NWS Quad Cities, IA
Area
Whole counties

County Hancock County, IL

The radar

The Quad Cities radar (KDVN), 143 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WUUS53 KDVN 062338
SVRMLI
ILC067-070030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA
637 PM CDT THU SEP 6 2001

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 730 PM CDT

* AT 632 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH
  DAMAGING WINDS OVER WEST POINT...OR 11 MILES SOUTH OF CARTHAGE...  
  MOVING NORTH-NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
   BASCO BY 640 PM CDT.
   BENTLEY BY 645 PM CDT.
   CARTHAGE BY 650 PM CDT.
   FERRIS BY 655 PM CDT.

THIS SEVERE THUNDERSTORM IS CAPABLE OF WINDS IN EXCESS OF 55 MPH. 
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.


$$

DMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:20 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Sep 6, 2:20 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
220 PM CDT THU SEP 6 2001

12Z MODELS SHOW FIRST OF THREE SYSTEMS TO AFFECT CWFA OVER THE NEXT
SEVERAL DAYS. ETA/AVN SHOW ALPHA SYSTEM TO MOVE THROUGH TONIGHT
WHILE BAKER SYSTEM ORGANIZES IN THE ROCKIES. NICE COMBINATION OF
THETA E RIDGE/WAA ALONG WARM FRONT TO PRODUCE SHRA/TSRA THIS
EVENING...PROBABLY UP TO ABOUT MIDNIGHT OR SO. AFTER THAT AVN
INDICATES A BREAK IN THE PRECIP UNTIL LATE FRIDAY MORNING/AFTERNOON
AS BAKER SYSTEM MOVES INTO THE PLAINS. STRONGER LLJ/THETA E RIDGE
WITH BAKER SYSTEM COMBINED WITH FORCING TO GIVE A BETTER CHANCE OF
PRECIP...ESPECIALLY FRIDAY NIGHT/SATURDAY MORNING.

IMPRESSIVE THERMAL GRADIENT SURFACE/ALOFT WITH FRONT ON SATURDAY.
FORECAST SOUNDINGS SUGGEST THAT MAX TEMPERATURES FOR MOST OF THE CWA
WOULD OCCUR IN THE MORNING FOLLOWED BY STEADY/SLOWLY FALLING
TEMPERATURES. OF COURSE THIS IS DEPENDENT ON OVERALL SPEED OF
SYSTEM.

GUIDANCE WISE...FAN MINS JUST LOOK TOO COOL AND HAVE BEEN TOSSED IN
FAVOR OF FWC/MAV. MAX TEMPERATURE WISE NORMAL SPREAD NOTED WITH
FWC/MAV BUT COOLER MAV TEMPERATURES ON SATURDAY LOOK TO BE JUST A
LITTLE TOO COOL.

IN THE EXTENDED THE THIRD SYSTEM TO ZIP THROUGH ON SUNDAY. COLD POOL
COMBINED WITH LIFT AND SOME CYCLONIC FLOW SHOULD BE ENOUGH FOR
AFTERNOON SHOWERS. AFTER THAT DRY CONDITIONS UNTIL ABOUT THURSDAY.

COORDINATED WITH DSM...LSE...CHI...ILX...AND STL.

.DVN...
IA...NONE.
IL...NONE.
MO...NONE.

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.